Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 100, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 18, 2010, 5:58 AM CDT for Champaign County, DeWitt County, Piatt County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2010, 5:58 AM CDT (10:58 UTC)
- Expired
- Jun 18, 2010, 6:35 AM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Champaign County, IL, DeWitt County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 66 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.0 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:54 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 18, 2:54 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 254 AM CDT FRI JUN 18 2010 .DISCUSSION... ISSUED 254 AM CDT FRI JUN 18 2010 MAIN CONCERN CONTINUES TO BE RAIN CHANCES OVER THE NEXT SEVERAL DAYS...AS SURFACE/UPPER PATTERN FAVORS REPEATED ROUNDS OF CONVECTION FROM THE PLAINS INTO THE MIDWEST. 07Z SURFACE CHART FEATURES DEEP LOW PRESSURE OVER SOUTHERN MANITOBA...WITH COLD FRONT S/SW THROUGH MINNESOTA INTO EASTERN NEBRASKA. FURTHER EAST...A WARM FRONT EXTENDS FROM MINNESOTA S/SE ACROSS CENTRAL ILLINOIS. ALOFT...RIDGING PREVAILS ALONG THE GULF COAST INTO THE MIDWEST...WHILE A VIGOROUS LOW TRACKS ACROSS THE NORTHERN PLAINS. SHORT TERM...TODAY THROUGH SUNDAY LINE OF THUNDERSTORMS CURRENTLY EXTENDING FROM WISCONSIN INTO EASTERN IOWA WILL CONTINUE TO TRACK E/SE AND WILL PUSH INTO THE NORTHERN KILX CWA DURING THE PREDAWN HOURS. STORMS WILL TEND TO DIMINISH AS THEY DROP TOWARD THE I-55 CORRIDOR BY 12Z AS LOW-LEVEL JET BEGINS TO WEAKEN. REMNANT OUTFLOW BOUNDARY LEFT BEHIND BY THE EARLY MORNING CONVECTION WILL SERVE AS THE PRIMARY FOCUS FOR ADDITIONAL STORMS LATER TODAY. 00Z UPPER AIR ANALYSIS REVEALED A BROAD INFLOW OF RATHER WARM AIR AT 700MB...WITH UPSTREAM TEMPS IN THE 12 TO 14C RANGE. THIS WARM AIR ALOFT WILL SERVE AS A CAP TO WIDESPREAD CONVECTION ACROSS THE AREA...DESPITE THE PRESENCE OF A VERY WARM/HUMID AIRMASS CHARACTERIZED BY CAPE VALUES EXCEEDING 2000J/KG. THINK MOST OF THE STORMS WILL BE CONFINED ALONG/NEAR OUTFLOW BOUNDARY...WHERE BEST LOW-LEVEL FORCING WILL EXIST. EXACT POSITION OF THAT BOUNDARY IS STILL IN QUESTION...ALTHOUGH IT APPEARS IT WILL MOST LIKELY BE ALONG AND NORTH OF I-72. HAVE THEREFORE INCLUDED 30 TO 40 POPS ACROSS ALL BUT THE SOUTHEAST CWA...WHERE ONLY SLIGHT CHANCE POPS ARE WARRANTED. SYNOPTIC COLD FRONT WILL APPROACH FROM THE WEST THIS EVENING...WITH ADDITIONAL STORMS FIRING ALONG IT FROM WISCONSIN INTO IOWA. GENERAL MODEL CONSENSUS BRINGS THESE STORMS INTO THE ILLINOIS RIVER VALLEY TOWARD MIDNIGHT...THEN FURTHER EAST IN A WEAKENING STATE ACROSS THE REMAINDER OF THE AREA OVERNIGHT. HAVE HIT POPS HARDEST ACROSS THE WEST...TAPERING DOWN TO JUST SLIGHT CHANCES ALONG THE ILLINOIS/INDIANA BORDER. SLIGHTLY COOLER/DRIER AIR WILL FILTER INTO CENTRAL ILLINOIS ON SATURDAY...AS FRONT SETTLES SOUTHWARD TO THE I-70 CORRIDOR. NUMERIC GUIDANCE INDICATES DEWPOINTS DROPPING INTO THE 60S ACROSS ALL BUT THE FAR SE CWA...SO HUMIDITY VALUES WILL BE A BIT LOWER THAN THEY WILL BE TODAY. GIVEN THE DRIER AIR AND LACK OF FORCING...HAVE DROPPED THE RAIN CHANCES FOR SATURDAY...ALTHOUGH WOULD NOT BE SURPRISED TO SEE WIDELY SCATTERED STORMS DEVELOP ALONG THE FRONT SOUTH OF I-70 DURING THE AFTERNOON. FRONT WILL WORK BACK NORTHWARD ON SUNDAY AS UPPER RIDGING HOLDS FIRM ACROSS THE DEEP SOUTH. MCS ACTIVITY SHOULD BE LARGELY CONFINED TO THE PLAINS DURING THIS TIME...ALTHOUGH THERE IS SOME INDICATION OF A COMPLEX OF STORMS DEVELOPING FURTHER EASTWARD INTO NORTH-CENTRAL ILLINOIS SUNDAY NIGHT. LATEST RUN OF THE ECMWF NOW KEEPS THIS ACTIVITY FURTHER NORTH...BUT GFS STILL BRINGS IT IN. HAVE THEREFORE INCLUDED CHANCE POPS SUNDAY NIGHT FOR ALL BUT THE FAR SE. LONG TERM...MONDAY THROUGH THURSDAY GENERAL SYNOPTIC PATTERN IN THE EXTENDED WILL FEATURE A STRONG RIDGE ACROSS THE SOUTHERN CONUS AND FAST ZONAL FLOW FROM THE NORTHERN PLAINS INTO THE GREAT LAKES. CENTRAL ILLINOIS WILL REMAIN ON THE SOUTHERN PERIPHERY OF THAT FLOW...WITH ANY POTENTIAL MCS ACTIVITY LIKELY TRACKING JUST NORTH OF THE AREA. WILL HAVE TO MONITOR THE STRENGTH OF INDIVIDUAL SHORT-WAVES TRACKING OVER TOP OF THE RIDGE TO DETERMINE WHERE EXACT TRACK OF CONVECTION WILL SET UP. AT THIS POINT...THAT IS A VERY TOUGH TASK. HAVE THEREFORE KEPT POPS IN THE SLIGHT CHANCE CATEGORY ACROSS ALL BUT THE FAR NORTH UNTIL FINER DETAILS COME INTO BETTER FOCUS. MAIN STORY IN THE EXTENDED WILL DEFINITELY BE THE HEAT AND HUMIDITY...WITH DAILY HIGHS IN THE LOWER TO MIDDLE 90S AND DEWPOINTS WELL INTO THE 70S. HEAT ADVISORIES WILL LIKELY BE NEEDED ACROSS AT LEAST PART OF THE AREA NEXT WEEK. BARNES && .AVIATION... ISSUED 1155 PM CDT THU JUN 17 2010 DIFFICULT FORECAST AS MCS OVER IOWA IS CURRENTLY WANING AND THIS WAS EXPECTED TO HOLD TOGETHER AND REACH WESTERN TAF SITES OVERNIGHT. WITH CLOUD TOPS WARMING AND RADAR TRENDS SHOWING OUTFLOW BOUNDARY PUSHING OUT AHEAD OF STORMS IN CENTRAL IOWA...BELIEVE PCPN WILL DIMINISH WITH STRONGER STORMS STAYING NORTH INTO WISCONSIN. SO NOW SEE ONLY REMNANTS OF MCS GETTING TO TAF SITES TOWARD MORNING...SO WILL JUST HAVE VCTS AT ALL TAF SITES FOR SEVERAL HOURS IN AM. THEN BELIEVE NEXT CHANCE OF THUNDERSTORMS WILL BE ON OUTFLOW BOUNDARIES FROM CURRENT CONVECTION SOMEWHERE NORTH AND NORTHWEST OF TAFS. PCPN WILL THEN MOVE TO NEAR TAF SITES IN AFTERNOON AND EARLY EVENING HOURS. SINCE TIMING AND OVERALL CONFIDENCE IS UNCERTAIN...THEN WILL JUST HAVE VCTS FOR NOW AND LET LATER TAFS BETTER REFINE WHEN THINGS BECOME MORE CERTAIN. WINDS SHOULD REMAIN SOUTHERLY THROUGH THE PERIOD. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 18, 5:30 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 530 AM CDT FRI JUN 18 2010 ILZ027>031-036>038-191100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 530 AM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...ESPECIALLY FOR THIS AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY BECOMES STATIONARY OVER NORTHERN ILLINOIS. WIND DAMAGE AND LARGE HAIL WILL BE THE PRIMARY THREATS ALONG WITH HEAVY RAINFALL. AFTERNOON HEAT INDEX VALUES OF 95 TO 100 DEGREES WILL BE POSSIBLE THIS AFTERNOON. FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM FROM HAVANA FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WEAK COLD FRONT IS EXPECTED TO REMAIN OVER THE AREA THE NEXT SEVERAL DAYS. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ALONG THIS BOUNDARY OVER THE NEXT SEVERAL DAYS...WITH THE BETTER CHANCE FOR MORE ORGANIZED THUNDERSTORMS COMING ALONG EITHER LATE SATURDAY NIGHT OR SUNDAY. ONCE AGAIN...THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND VERY HEAVY RAINFALL.THE THREAT OF SEVERE WEATHER BEYOND SATURDAY IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. PRESENT INDICATIONS SUGGEST THE PRIMARY TIME FRAME FOR ACTIVATION WILL BE FROM 300 PM THROUGH 900 PM CDT THIS EVENING. ILZ040>043-047>053-191100- CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MENARD-MORGAN-SANGAMON- SCHUYLER-SCOTT- 530 AM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY BECOMES STATIONARY OVER NORTHERN ILLINOIS. WIND DAMAGE AND LARGE HAIL WILL BE THE PRIMARY THREATS...AS WELL AS VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WEAK COLD FRONT IS EXPECTED TO REMAIN OVER THE AREA THE NEXT SEVERAL DAYS. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ALONG THIS BOUNDARY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...WITH THE BETTER CHANCE FOR MORE ORGANIZED THUNDERSTORMS COMING ALONG EITHER LATE SATURDAY NIGHT OR SUNDAY. ONCE AGAIN...THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND VERY HEAVY RAINFALL.THE THREAT OF SEVERE WEATHER BEYOND SATURDAY IS UNCERTAIN AT THIS TIME. AFTERNOON HEAT INDEX VALUES OF 95 TO 100 DEGREES ARE LIKELY THIS AFTERNOON...THEN AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. PRESENT INDICATIONS SUGGEST THE PRIMARY TIME FRAME FOR ACTIVATION WILL BE FROM 300 PM THROUGH 900 PM CDT THIS EVENING. ILZ044>046-191100- CHAMPAIGN-PIATT-VERMILION- 530 AM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY BECOMES STATIONARY OVER NORTHERN ILLINOIS. WIND DAMAGE AND LARGE HAIL WILL BE THE PRIMARY THREATS...AS WELL AS VERY HEAVY RAIN. FOR INTERESTS ALONG THE SANGAMON RIVER...ESPECIALLY NEAR MONTICELLO...MINOR FLOODING WILL BE POSSIBLE THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WEAK FRONTAL BOUNDARY IS EXPECTED TO REMAIN OVER THE AREA THE NEXT SEVERAL DAYS. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE...AS LONG AS THE FRONT REMAINS IN THE AREA. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG WINDS AND VERY HEAVY RAINFALL. THE THREAT OF SEVERE WEATHER BEYOND SATURDAY IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING. PRESENT INDICATIONS SUGGEST THE PRIMARY TIME FRAME FOR ACTIVATION WILL BE FROM 400 PM UNTIL 10 PM CDT. ILZ054>057-061-191100- COLES-DOUGLAS-EDGAR-MOULTRIE-SHELBY- 530 AM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...ESPECIALLY LATER THIS AFTERNOON AND EVENING. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY RAINFALL. AT THIS TIME...IT APPEARS THE BETTER THREAT FOR SEVERE THUNDERSTORMS WILL BE JUST TO OUR NORTH. HEAT INDEX VALUES OF 95 TO 100 ARE LIKELY FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WEAK FRONTAL BOUNDARY IS EXPECTED TO REMAIN OVER THE AREA THE NEXT SEVERAL DAYS. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE...AS LONG AS THE FRONT REMAINS IN THE AREA. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG WINDS AND VERY HEAVY RAINFALL. THE THREAT OF SEVERE WEATHER BEYOND SATURDAY IS UNCERTAIN AT THIS TIME. AFTERNOON HEAT INDEX VALUES OF 95 TO 100 DEGREES ARE LIKELY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-191100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 530 AM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...ESPECIALLY LATER THIS AFTERNOON AND EVENING. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY RAINFALL. AT THIS TIME...IT APPEARS THE BETTER THREAT FOR SEVERE THUNDERSTORMS WILL BE TO OUR NORTH. EXTENSIVE FLOODING IS EXPECTED ALONG MUCH OF THE WABASH RIVER THE NEXT SEVERAL DAYS. MINOR FLOODING ALONG PORTIONS OF THE LITTLE WABASH AND EMBARRAS RIVERS WILL CONTINUE INTO THE FIRST PART OF THE WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WEAK FRONTAL BOUNDARY IS EXPECTED TO REMAIN OVER THE AREA THE NEXT SEVERAL DAYS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE...AS LONG AS THE FRONT REMAINS IN THE AREA. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG WINDS AND VERY HEAVY RAINFALL. THE THREAT OF SEVERE WEATHER BEYOND SATURDAY IS UNCERTAIN AT THIS TIME. AFTERNOON HEAT INDEX VALUES FROM 95 TO 100 DEGREES ARE LIKELY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SMITH
In the hours before
Special weather statement, Jun 18, 5:41 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 541 AM CDT FRI JUN 18 2010 ILZ043-044-053-181145- DE WITT-MACON-PIATT- 541 AM CDT FRI JUN 18 2010 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL PIATT...NORTHEASTERN MACON AND SOUTHERN DE WITT COUNTIES UNTIL 645 AM CDT... AT 539 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF WELDON...OR 7 MILES SOUTHEAST OF CLINTON...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WELDON... DE LAND... MONTICELLO... WHITE HEATH... OTHER LOCATIONS AFFECTED INCLUDE...LANE...CLINTON LAKE DAM...CISCO AND LODGE. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4012 8846 3991 8847 4006 8891 4019 8886 TIME...MOT...LOC 1041Z 287DEG 20KT 4010 8883 SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:41 AM CDT | Special Weather Statement | ILX | Piatt | 64 min |
| Jun 18, 6:12 AM CDT | Tornado Warning | ILX | Champaign, Piatt | 34 min |
| Jun 18, 11:57 AM CDT | Heat Advisory | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 7 hr |
| Jun 18, 2:29 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 46 min |
| Jun 18, 2:51 PM CDT | Areal Flood Advisory | ILX | Knox | 2 hr |
| Jun 18, 3:15 PM CDT | Special Weather Statement | ILX | Knox | 45 min |
| Jun 18, 3:26 PM CDT | Special Weather Statement | ILX | Marshall, Peoria | 49 min |
| Jun 18, 3:36 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 26 min |
| Jun 18, 3:44 PM CDT | Heat Advisory | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 21 hr |
| Jun 18, 4:01 PM CDT | Special Weather Statement | ILX | Woodford | 44 min |
| Jun 18, 4:44 PM CDT | Special Weather Statement | ILX | McLean | 31 min |
| Jun 18, 5:16 PM CDT | Special Weather Statement | ILX | Champaign | 59 min |
| Jun 18, 5:24 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.